A procedure is given which will give the necessary and sufficient conditions for the existence of a solution to the multi-index problem of any given dimensions. It is shown that the number of such conditions is finite, and that the conditions provide lower bounds to functions of the unknowns of the problem.
 K. B. Haley: The Existence of a Solution to the Multi-Index Problem. Opnal Res. Quat. 16, 471-474 (1965).
 J. Morávek, M. Vlach: On the Necessary Conditions for the Existence of a Solution to the Multi-index Problem
. Opns. Res. 15, 542-545 (1967). DOI 10.1287/opre.15.3.542
 J. Morávek, M. Vlach: On Necessary Conditions for a Class of Systems of Linear Inequalities
. Aplikace matematiky 13, 299-303 (1968). MR 0240119
 G. Smith: The Construction by Computer of a University Departmental Timetable. M. Eng. Sc. Thesis, The University of New South Wales, 1968.
 M. Vlach: Branch and Bound Method for Three-Index Assignment Problem
. Ekonomicko-matematický obzor 3, 181 - 191 (1967). MR 0215609